Ask a doctor

Is It Possible to Have Hypo Pigmentation After IPL (Hair Removal) in a Different Part of the Body?

I had my first IPL hair removal treatments - a half leg and under arm - and within 2 weeks have hypo pigmentation on my arms and lower back. Is this connected? Should I not go for my subsequent treatments?

Doctor Answers (3)

Possible to experience hypopigmentation following IPL treatment?

+1

Hello, and sorry to hear about the issue you are experiencing. Hypopigmentation is not a typical side effect of IPL, especially in another area of the body. Did you have any other treatments in the same time frame that may have potentially caused this? I would recommend an exam by your physician as soon as possible, as these symptoms may be related to something else that requires treatment. Potential side effects of the IPL treatment may include swelling, minor bruising, redness, and minor blistering. I wish you the best of luck, and please feel free to ask any additional questions. I would be happy to answer them for you.


Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 28 reviews

IPL hair removal does not cause hypopigmentation in remote areas

+1

IPL treatments for hair removal in one area will not cause hypopigmentation in different areas than those treated.  Please consult a dermatologist.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 15 reviews

Hypopigmentation on other parts of body than what was treated with IPL

+1

There is 100% absolutely NO CONNECTION between the hypopigmentation occurring on your arms and lower back, and the IPL treatments to your underarms and legs. Only areas directly treated with the IPL head could have any coloration changes from the treatments themselves, so something else is definitely occurring in those other body areas. You should make an appointment with a dermatologist as soon as possible to be seen and evaluated.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.